Q. Having fear of going out to public places. Can you suggest any treatments?

Answered by Dr. Nidhi Jain Bukharia and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Agoraphobia or Psychotherapy? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

I am 30 years old and my height and weight are 5'8" and 88 kg respectively. I have symptoms of agoraphobia from my childhood. I cannot go to public places like mall, theater or grocery store. I cannot even travel alone and every time I depend on someone. I feel sad every time with negative thoughts running in my head 24*7. I mistrust everyone and, it is getting worse day by day. I also lack confidence.


Related Questions:
Do I need a drug other than Clonazepam to control non-stop panic attacks?
As I am gaining weight with Paroxetine and Mirtazapine, shall I opt Zoloft?
Why is my son put on Paroxetine in spite of having bad withdrawals previously?
 

Dr. Nidhi Jain Bukharia
MBBS., D.P.M.(CENTRAL INSTITUTE OF PSYCHIATRY)., EX SENIOR RESIDENT AIIMS
Psychiatry, Psychologist/ Counsellor, Sexology

Hi,

Welcome to icliniq.com. From your history, it is definitely agoraphobia. Along with that you have developed some depressive symptoms also.


Investigations to be done:

Thyroid function test.

Probable diagnosis:

Agoraphobia

Treatment plan:

I am prescribing you medications for agoraphobia, which will be helpful in depression also.
Tablet Pari CR plus (12.5 mg Paroxetine + 0.5 mg Clonazepam) in the morning for one week.
After one week shift to tablet Pari CR forte ( 25 mg Paroxetine + 0.5 mg Clonazepam) and continue it.

Preventive measures:

Do deep breathing exercise,specially before going to any public place.
Start daily yoga/ meditation.
Psychotherapy - (exposure and response prevention) close your eyes, imagine yourself in a public place, when anxiety reaches 100 or maximum level, try to relax yourself and control your anxiety. Do it daily .
After a few days, expose yourself in real situation (public place) and try to control your anxiety in the same way as you had done in your imagination.

Regarding follow up:

Revert back to a psychiatrist online after 15 days, to adjust the dosage of medication according to the effect.---> https://www.icliniq.com/ask-a-doctor-online/psychiatrist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


As I am gaining weight with Paroxetine and Mirtazapine, shall I opt Zoloft?
Query: Hi doctor, I have OCD and bipolar depression. I am taking Paroxetine and Mirtazapine for OCD and sleep respectively. I am gaining too much weight. Can I switch to Zoloft?  Read Full »
Dr. Seikhoo Bishnoi
Psychiatrist

Answer: Hi, Welcome to icliniq.com. I can understand your concern. Both Mirtazapine and Paroxetine are known to cause weight gain. Sertraline (Zoloft) also causes some weight gain. So, in my opinion shifting to Sertraline will not be a good idea. Other SSRIs (selective serotonin reuptake inhibitor) like Flu...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Is it possible to cure my respiratory allergy and throat infection with some medicine?
Hi doctor, I am suffering from nose block, throat pain, fever, occasional running nose, and headache. I am taking Nasaf ...Read more »
Can inhaling enamel paint residual fumes cause health issues?
Hello doctor, I (66 years, 145 lbs) am using a can of enamel paint in my basement. Total of 1 to 2 minutes. Had a mask ...Read more »
Arthritis in Its Many Forms
Arthritis is defined as the inflammation of a joint. There are various types of arthritis and despite their similarities ...Read more »